Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 42, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:41 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 13, 2004, 4:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:57 PM CDT | HAIL 0.75 | Lena, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 13, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 132041 SVRGRB WIC075-083-132130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 340 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN WISCONSIN SOUTHERN OCONTO COUNTY IN WISCONSIN * UNTIL 430 PM CDT * AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 5 MILES NORTHEAST OF LENA. THAT PLACES IT 19 MILES WEST OF MARINETTE. IT WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARMONY AROUND 350 PM... OCONTO AROUND 350 PM... PESHTIGO AROUND 355 PM... MARINETTE AROUND 405 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. FREQUENT CLOUD-TO-GROUND LIGHTNING IS LIKELY. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS. LAT...LON 4515 8791 4485 8829 4483 8763 4515 8733 $$ KALLAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE JUL 13 2004 .SHORT TERM...TONIGHT/WEDNESDAY. STG VORT WITH A S/W DROPPING OVER THE AREA PRODUCING SVR CONVECTION...WILL MOVE EAST OVERNIGHT. WILL BE DEALING WITH LEFTOVER CONVECTION AND WILL ADDRESS COVERAGE AT ISSUANCE TIME. LATEST SVR WATCH IN EFFECT FOR THE EASTERN PORTION UNTIL 1100 PM...WOULD EXPECT THIS TO BE CANCELED OVER THE AREA BY EARLY EVENING. MAIN FCST CHALLENGE FOR WEDNESDAY WILL BE AMT OF CLDS. NVA BEHIND THE VORT CLEARING CLDS OUT NORTH OF MN AND THIS PARAMETER WILL BE OVER THE FCST AREA WEDNESDAY. MEANWHILE CU RULE SUGGEST BKN CLD DEVELOPMENT TO OFFSET THE NVA AREA. COOLER TEMPS EXPECTED IN NW FLOW. WILL INCREASE WINDS A BIT IN THE FCST...ESP OVER ERN WI THE THE STRONGER PRES GRAD. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. REESTABLISHED RIDGE TO THE WEST WILL PUT THE REGION BACK INTO A NW FLOW FOR MUCH OF THIS THIS WEEK. MODELS HAVE BACKED OFF OF ANY S/W ENERGY IN THE NW FLOW AFFECTING THE REGION ON THRUSDAY...BUT INDICATE MAIN S/W ENERGY TO CARVE OUT THE BROAD TROF TWD FRIDAY. MAIN ENERGY AFFECTS THE ERN PORTION...BUT COOLER TEMPS ALOFT NOTED AND WITH THE EXPECTED INCREASED INSTABILITY AND FRONTAL BOUNDARY DROPPING SOUTH OVER THE REGION...WILL CONTINUE PCPN CHCS FRIDAY. CANADA HIGH PRESSURE BEGINS TO SETTLE OVER THE FCST AREA FRIDAY NIGHT AS UPPER HEIGHTS INCREASE...SO EXPECT DRY FCST INTO AT LEAST MONDAY. SOME RETURN FLOW BEGINS AGAIN ON TUESDAY AS UPR RDGE BEGINS TO BREAK DOWN. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT TUE JUL 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD PRODUCE DAMAGING WINDS OR HAIL. THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 13, 2:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 N APPLETON 44.29N 88.40W
07/13/2004 0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 2:41 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LAKEWOOD 45.29N 88.51W
07/13/2004 1.75 INCH OCONTO WI PUBLIC
&&
DCLocal storm report, Jul 13, 3:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL REEDSVILLE 44.16N 87.96W
07/13/2004 2.00 INCH MANITOWOC WI LAW ENFORCEMENT
&&
DCSpecial weather statement, Jul 13, 3:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT TUE JUL 13 2004 WIZ011>013-019>022-030-031-035>040-045-048>050-073-074-132100- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING CRANDON...CRIVITZ...ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 335 PM CDT TUE JUL 13 2004 SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR FLORENCE...FOREST... LANGLADE...MARATHON...WOOD AND PORTAGE COUNTIES. A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 11 PM FOR THE FOLLOWING COUNTIES...OCONTO...MARINETTE...MENOMINEE...SHAWANO...WAUPACA WAUSHARA...OUTAGAMIE...WINNEBAGO...BROWN...CALUMET...DOOR...KEWAUNEE AND MANITOWOC. TDH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 49 min |
| Jul 13, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 60 min |
| Jul 13, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 65 min |
| Jul 13, 2:44 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 46 min |
| Jul 13, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 49 min |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 53 min |
| Jul 13, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 41 min |
| Jul 13, 3:47 PM CDT | Special Marine Warning | GRB | 58 min | |
| Jul 13, 3:49 PM CDT | Tornado Warning | GRB | Manitowoc | 41 min |
| Jul 13, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 37 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 48 min |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.